I'm a 22 years old male teenager. Since a year ago I've had this reddish (could be purplish) circular patch on the sole of my left foot, near the foot arch. It's about 3 cm in diameter, slightly raised and itchy, but it doesn't have any skin peeling or smell that's associated with fungal infections I used to have. It's aligned to the region between the sole and the normal skin that cover the top of the foot, and doesn't spread towards the top of the foot. I'm not sure if it can spread either, since the itchy region has remained about this size for several months. I've scratched it a lot so it's kinda hardened compared to other parts of my sole.
I've seen a few doctors, of which one carried out a skin scraping test (I think) and it was negative, and according to that doctor it's unlikely to be tinea keratosis. In fact, the itch appears to be more skin-deep, since blisters that formed directly on the patch as a result of scratching and eventually healed did not leave the area with an unaffected zone.
The doctor suspected that it could be fixed drug eruption, but the only drug I've taken, and on rare occasions when I fall sick, are normal paracetemol and chlorpheniramine tablets. Recently I noticed a new patch near the old one (about 2 cm away), with the same slight darkened skin tone of about 0.5 cm in diameter and itch.
The following creams are the ones I've used for around 2 weeks to a month each to no avail:
miconazole nitrate (micronised) 2% w/w
miconazole nitrate mixed with steroid
betamethasone valerate cream BP 0.025% w/w
betamethasone valerate cream BP 0.05% w/w
By no avail, I mean these cream doesn't remove the itch, and doesn't cure the problem.
The symptoms nummular dermatitis and granuloma annulare need to be ruled out. Granuloma annulare is a chronic disease consisting of a rash with reddish bumps arranged in a circle or ring. Usually it is asymptomatic but due to cosmetic disfigurement topical or oral steroids may be needed. Please discuss this with your dermatologist.
I hope it helps. Take care and please do keep me posted in case you have any additional doubts. Kind regards.
Any suggestions of the possible skin problem associated with it? It doesn't have any skin peeling (except when I scratch it really really hard), and it's just one smooth darkened patch, not a cluster of small bumps/dots.
It can be due to granuloma annulare. If it is itchy then tinea pedis is an important possibility. Granuloma annulare is a chronic disease consisting of a rash with reddish bumps arranged in a circle or ring. Usually it is asymptomatic but due to cosmetic disfigurement topical or oral steroids may be needed.
I hope it helps. Take care and regards.
i have the same situation with you right now... i dont know what it causes it but its really itchy and round part.. i almost use needle to prick it many times just to feel satisfied with the itchy feeling... i dont think that its a fungal as its not transferring in different places its like hard something and very itchy to the point that it becoming scaly bec of too much scratching.. my dr told me thats its kinda skin disorder or an allergic reactions from the shoes or slipper i wear but i change the one i am using but still it persist... i hope someone will help me with this. dr. gave me Cutivate (Fluticasone propionate)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.